MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z334H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.During the procedure, the strand of the suture broke easily during use, after the incident surgeon was able to easily break the suture by hand.No patient harm.A new/different suture was used to complete the case.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary: the product was returned to ethicon for evaluation.One used needle-suture piece outside its packaging was received for analysis.The product code is z334h.During the initial inspection of the sample, no breakage suture was observed.After further investigation of the sample curly suture was noted near the end.Also, the extreme was observed to be cut probably caused by a surgical instrument.The needle was observed with marks probably caused by a surgical instrument.This product code z334h contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As per the conditions of the returned sample, no conclusion could be reached on the cause of the reported event.The instructions for use contain the following caution: as with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance., investigation summary: the product was returned to ethicon for evaluation.One empty open box and sixteen representative unopened samples were received for analysis.Product code z334h.Upon initial inspection of the samples, no external damages were observed on the external packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.A functional test was performed using instron equipment and tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.

Brand Name
PDSII VIO 27IN 0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20517261
Report Number2210968-2024-11026
Device Sequence Number7718256
Product Code NEW
UDI-Device Identifier10705031060562
UDI-Public(01)10705031060562(17)281231(10)UAMQBM
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ334H
Device Lot NumberUAMQBM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown